What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 24, 11:38 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 24, 11:38 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1138 AM CST Sun Feb 24 2019
.UPDATE...
Issued at 1130 AM CST Sun Feb 24 2019
Near blizzard conditions are being reported in Buchanan and
Delaware counties. This is likely the peak fo the event, and very
gradual improvement is expected into this evening. This event
seems to have advected in from locations in Bremer county. I've
seen streamer of blowing snow come off an event nearby, but never
before in my 18 year career impacts of this magnitude, where roads
are closes with well under an inch of snow having fallen locally,
and the nearest significant snow at least 20 if not 35 miles away.
It's a messaging difficulty, with near blizzard, but plan on
keeping the winter weather advisory for blowing snow going, with
higher end wording in it, rather than trying to catch the last
hour or two of what might a a ground blizzard. In any case,
improvement is likely to begin in the next hour or two, gradually.
&&
.SYNOPSIS...
Issued at 330 AM CST Sun Feb 24 2019
Latest sfc analysis was indicating 988 MB and deepening sfc low acrs
south central WI ATTM, with pressure falls hi-lighting the way for a
track to the eastern U.P. by late morning. Very tight pressure
gradient in it's wake of up to 15 MB just acrs the CWA from
northeast-to-southwest making for the well advertised wind machine
surging acrs areas west of the mid to upper MS RVR Valley. Fresh
round of cold advection in the system's wake into early week, with
some light snow systems possible in or near the area every other day
through mid week in flattened mid CONUS steering flow.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CST Sun Feb 24 2019
Will keep wind headlines as is for today, with incoming mixed layer
profiles in intense pressure gradient, upstream Obs, and isallobaric
pressure rise surge component all still driving high end wind
advisory to near high wind warning criteria, especially this morning.
Gusts of 55 to near 60 MPH still possible during this morning window
and thus will keep warning going, but later today the wind advisory
for gusts more in the 45 to 55 range may suffice. Some sustained
winds near 40 MPH possible as well this morning. The sfc low will
look to continue to bomb north of the U.P. possibly deepening below
975 MB. This may also produce a gravity wave component to enhanced
wind gusts near warning criteria this morning.
As for the def zone of snow, with the cyclone's current progression
it has shrunken up and become more ragged acrs the local area. Most
of it will be to the northeast, or what's left of it, by 12-14z or
so this morning. It's earlier decrease than previously thought will
make the 1-2 inches of accum in the northwest hard to attain, and
with it snowing sideways in the strong winds, accurate measurements
will be nearly impossible anyways. But with the potential of more
snow rows developing diurnally from the northwest, combined with
possible lofted snow advection in the high winds making for
continued blowing/drifting snow and greatly reduced VSBY's, will
keep the winter wx advisory going as well. But if these additional
snow processes don't occur, see the entire CWA getting transitioned
to a wind advisory by late morning. The rest of the CWA will have
patches of high wind driven snow from now through sunrise with just
a dusting, to half inch at best of accum. But again snow falling
sideways and lingering wet ground will make it hard to tell how much
occurred. Blowing and drifting snow to continue in passing snow bands
through sunrise.
Robust cold advection to make for falling temps for much of the day,
with 12 hour highs in the 20s or even teens in the northwest
occurring this morning. Tonight, even though northwesterly sfc winds
will decrease to 10-15 MPH after midnight into early Monday morning,
combined with single digit temps above and below zero, will produce
biting wind chills for Monday morning. Low end wind chill advisory
criteria of around 20 below may occur north of Hwy 30 and something
to keep in mind.
.LONG TERM...(Monday through Saturday)
ISSUED AT 330 AM CST Sun Feb 24 2019
Freshly flattened steering flow acrs the mid CONUS, and tightening
LLVL baroclinicity may allow for a light isentropic lift snow event to
try and spread into the northern third or so of the CWA from the
northwest Monday afternoon and evening. But lingering dry Canadian
sfc ridge seems to want to eat most of the precip up, and we may
just have a few flurries north of Hwy 30 Monday night, if anything
besides clouds.
A better chance for some deeper saturation and maybe a light
accumulating snow event along and north of the CWA Tuesday into
Tuesday night. Another inverted trof system passing acrs the midwest
for light precip locally Wed into early Thu with bands of precip in
or near the DVN CWA...the south may have some precip type issues if
temps can warm aloft enough.
An upper level digging trof over the mid to upper MS RVR Valley may
foster another larger winter storm system with impacts through the
region later Friday into Saturday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1130 AM CST Sun Feb 24 2019
While skies are generally mostly clear, ice clouds from blowing
snow well upstream in central Iowa will continue to cause a thin
MVFR overcast at TAF sites, this will be included in TAFS, but may
be of little impact to aviation. Some brief visibility
restrictions are expected from blowing snow at DBQ and CID, but
after 00Z tonight, all visibility will be good everywhere and
skies will be VFR. Winds will be strong from 290 degrees today, as
25 to 35 kts sustained through 00Z with gusts to 45 kts possible.
After 00Z, expect a decrease to 20 to 30 kts, then after 06Z, to
around 14kts.
&&
.HYDROLOGY...
Issued at 1017 AM CST Sun Feb 24 2019
Several points along area rivers remain above or are rising to flood
stage this morning due to heavy rainfall over the past 48 hours
and runoff from melting snow. The major rivers and tributaries
currently impacted include the Rock, Mississippi, Wapsipinicon,
Iowa, Skunk, English and Fox.
The Skunk River at Augusta is our only point above major flood stage
this morning. The area around this point saw 48 hour rainfall
amounts in excess of an inch an a half in combination with the
melting snow. As of this morning, gauge observations showed the
river slowly rising.
Moderate flooding remains in the forecast along the Rock River at
Joslin & Moline, and along the Wapsipinicon River at Dewitt as
runoff & flow work their way downstream over the next few days.
High flows continue along the Mississippi River south of New Boston
where water and runoff from the Iowa & Cedar Rivers feed in.
Action stage is occurring or forecast for Keithsburg, Gladstone,
Burlington and Fort Madison. Minor flooding continues at Gregory
Landing due to the combination of the increased flows and effects
from an ice jam.
As cold air builds across the region today, no additional melting of
snow is expected and the runoff that is trying to make its way into
the river systems should begin to freeze and slow down. The water
that did make it to the creeks and rivers will continue to move
downstream so there is high confidence in the rises now being
forecast on the larger rivers.
Ice will continue to be a concern. As mentioned in the previous
hydro discussion, the Rock River at Joslin still had a full sheet
of ice on it yesterday, so it is assumed that there are other
rivers that are in a similar situation. As the levels rise, that
ice will break up and could cause some jamming and could make
forecasting eventual crest levels and rises problematic.
The current hydrological situation will remain busy for the coming
week, so please stay tuned to the latest forecasts.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...High Wind Warning until 9 PM CST this evening for Cedar-Clinton-
Des Moines-Dubuque-Jackson-Johnson-Jones-Louisa-Muscatine-
Scott.
Winter Weather Advisory until 9 PM CST this evening for Benton-
Buchanan-Delaware-Linn.
Wind Advisory until 9 PM CST this evening for Henry IA-Iowa-
Jefferson-Keokuk-Lee-Van Buren-Washington.
IL...High Wind Warning until 9 PM CST this evening for Bureau-Carroll-
Henderson-Henry IL-Jo Daviess-McDonough-Mercer-Putnam-Rock
Island-Stephenson-Warren-Whiteside.
Wind Advisory until 9 PM CST this evening for Hancock.
MO...Wind Advisory until 9 PM CST this evening for Clark-Scotland.
&&
UPDATE...Ervin
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Ervin
HYDROLOGY...SpeckHazardous weather outlook, Feb 24, 4:54 AM CST, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
454 AM CST Sun Feb 24 2019
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
454 AM CST Sun Feb 24 2019
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
A High Wind Warning continues for today through this evening for
much of east central Iowa into northwest and west central
Illinois. Elsewhere a Wind Advisory remains in effect for
southeastern Iowa into northeast Missouri. Northwest winds will be
sustained at 25 to 35 MPH with gusts of 55 to 60 MPH in the
warning areas, and gusts up to 50 MPH in the Advisory areas.
A Winter Weather Advisory remains in effect through this evening
for areas generally along and west of a line from Cedar Rapids, to
Manchester Iowa. Falling snow combined with strong winds in these
areas will create reduced visibilities this morning, with near
white-out conditions possible in open and rural areas. The snow
is expected to taper off as the morning progresses. However,
blowing snow and reduced visibilities may persist in areas that
receive near an inch of accumulation.
Incoming cold temperatures will freeze up lingering wet surfaces
making for areas of ice and slick travel this morning.
There will be a chance for light snow or a wintry mix of
precipitation across portions of the Outlook Area late Wednesday
night into Thursday. There is still much uncertainty regarding
this possible system and how much precipitation that it may
produce. Stay tuned for later updates and forecasts as the week
progresses.
Area rivers are, or will be experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Wind chills may approach 20 below zero Monday morning along and north
of the Highway 30 corridor.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
12
In the hours before
Local storm report, Feb 24, 8:30 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SSE MANCHESTER 42.47N 91.45W
02/24/2019 M0.4 INCH DELAWARE IA CO-OP OBSERVER
CO-OP OBSERVER STATION MHRI4, MANCHESTER.
&&
GROSSLocal storm report, Feb 24, 8:31 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 AM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM SNOW 3 N STOCKTON 42.40N 90.00W
02/24/2019 E0.3 INCH JO DAVIESS IL CO-OP OBSERVER
&&
GROSSLocal storm report, Feb 24, 10:00 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM NON-TSTM WND GST DAVENPORT AIRPORT 41.61N 90.59W
02/24/2019 M62 MPH SCOTT IA ASOS
ASOS STATION DVN, DAVENPORT ARPT.
&&
GROSSLocal storm report, Feb 24, 10:02 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM NON-TSTM WND GST CEDAR RAPIDS MUNICIPALI 41.88N 91.71W
02/24/2019 M60 MPH LINN IA ASOS
ASOS STATION CID, CEDAR RAPIDS ARPT.
0826 AM NON-TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.51W
02/24/2019 M59 MPH ROCK ISLAND IL ASOS
0800 AM NON-TSTM WND GST 4 N FULTON 41.92N 90.15W
02/24/2019 M56 MPH WHITESIDE IL MESONET
MESONET STATION FLTI2, FULTON L/D 13.
0806 AM NON-TSTM WND GST DUBUQUE REGIONAL ARPT 42.40N 90.71W
02/24/2019 M56 MPH DUBUQUE IA ASOS
ASOS STATION DBQ, DUBUQUE ARPT.
0655 AM NON-TSTM WND GST MUSCATINE MUNICIPALITY 41.37N 91.15W
02/24/2019 M55 MPH MUSCATINE IA AWOS
AWOS STATION MUT, MUSCATINE ARPT.
0818 AM NON-TSTM WND GST 1 SE WHITESIDE COUNTY A 41.74N 89.67W
02/24/2019 M55 MPH WHITESIDE IL AWOS
AWOS STATION SQI, STERLING/ROCK FALLS ARPT.
0816 AM NON-TSTM WND GST 4 NE CLINTON 41.89N 90.19W
02/24/2019 M54 MPH CLINTON IA MESONET
MESONET STATION AV270, 2 NW FULTON.
0612 AM NON-TSTM WND GST IOWA CITY MUNICIPALITY 41.64N 91.55W
02/24/2019 M53 MPH JOHNSON IA ASOS
ASOS STATION IOW, IOWA CITY ARPT.
0740 AM NON-TSTM WND GST CEDAR RAPIDS 41.98N 91.67W
02/24/2019 M51 MPH LINN IA MESONET
MESONET STATION RCDI4, CEDAR RAPIDS.
0917 AM NON-TSTM WND GST 1 ESE INDEPENDENCE 42.47N 91.88W
02/24/2019 M51 MPH BUCHANAN IA MESONET
MESONET STATION E8796, INDEPENDENCE.
&&
GROSSLocal storm report, Feb 24, 10:04 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM NON-TSTM WND GST 1 ESE INDEPENDENCE 42.47N 91.88W
02/24/2019 M51 MPH BUCHANAN IA MESONET
MESONET STATION E8796, INDEPENDENCE.
0831 AM SNOW 3 N STOCKTON 42.40N 90.00W
02/24/2019 E0.3 INCH JO DAVIESS IL CO-OP OBSERVER
0826 AM NON-TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.51W
02/24/2019 M59 MPH ROCK ISLAND IL ASOS
0821 AM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.61N 91.84W
02/24/2019 M1.30 INCH CLARK MO TRAINED SPOTTER
STORM TOTAL, 48-HR TOTAL.
0818 AM NON-TSTM WND GST 1 SE WHITESIDE COUNTY A 41.74N 89.67W
02/24/2019 M55 MPH WHITESIDE IL AWOS
AWOS STATION SQI, STERLING/ROCK FALLS ARPT.
0816 AM NON-TSTM WND GST 4 NE CLINTON 41.89N 90.19W
02/24/2019 M54 MPH CLINTON IA MESONET
MESONET STATION AV270, 2 NW FULTON.
0813 AM SNOW 2 NNE CEDAR RAPIDS 42.01N 91.66W
02/24/2019 E0.2 INCH LINN IA TRAINED SPOTTER
LIGHT DUSTING, ALL BLEW AWAY DUE TO WIND.
0806 AM NON-TSTM WND GST DUBUQUE REGIONAL ARPT 42.40N 90.71W
02/24/2019 M56 MPH DUBUQUE IA ASOS
ASOS STATION DBQ, DUBUQUE ARPT.
0802 AM HEAVY RAIN 2 SSE SCHAPVILLE 42.37N 90.19W
02/24/2019 M1.79 INCH JO DAVIESS IL TRAINED SPOTTER
PAST 48 HOURS.
0800 AM NON-TSTM WND GST 4 N FULTON 41.92N 90.15W
02/24/2019 M56 MPH WHITESIDE IL MESONET
MESONET STATION FLTI2, FULTON L/D 13.
0800 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
02/24/2019 M1.41 INCH MUSCATINE IA TRAINED SPOTTER
48-HR TOTAL, STORM TOTAL.
0758 AM SNOW LOWDEN 41.86N 90.92W
02/24/2019 E0.3 INCH CEDAR IA CO-OP OBSERVER
HARD TO MEASURE DUE TO WIND, SNOW SINCE
MIDNIGHT.
0757 AM NON-TSTM WND GST DAVENPORT AIRPORT 41.61N 90.59W
02/24/2019 M62 MPH SCOTT IA ASOS
ASOS STATION DVN, DAVENPORT ARPT.
0740 AM NON-TSTM WND GST CEDAR RAPIDS 41.98N 91.67W
02/24/2019 M51 MPH LINN IA MESONET
MESONET STATION RCDI4, CEDAR RAPIDS.
0711 AM NON-TSTM WND GST CEDAR RAPIDS MUNICIPALI 41.88N 91.71W
02/24/2019 M60 MPH LINN IA ASOS
ASOS STATION CID, CEDAR RAPIDS ARPT.
0700 AM SNOW DAVIS 42.43N 89.42W
02/24/2019 M0.5 INCH STEPHENSON IL COCORAHS
COCORAHS STATION IL-SP-7, DAVIS.
0700 AM SNOW 1 SSE MANCHESTER 42.47N 91.45W
02/24/2019 M0.4 INCH DELAWARE IA CO-OP OBSERVER
CO-OP OBSERVER STATION MHRI4, MANCHESTER.
0700 AM SNOW GALENA 42.42N 90.43W
02/24/2019 M0.1 INCH JO DAVIESS IL CO-OP OBSERVER
CO-OP OBSERVER STATION GPBI2, GALENA.
0655 AM NON-TSTM WND GST MUSCATINE MUNICIPALITY 41.37N 91.15W
02/24/2019 M55 MPH MUSCATINE IA AWOS
AWOS STATION MUT, MUSCATINE ARPT.
0646 AM NON-TSTM WND GST 1 NW ELDRIDGE 41.65N 90.59W
02/24/2019 M50 MPH SCOTT IA MESONET
MESONET STATION D9509, 1 WNW ELDRIDGE.
0630 AM NON-TSTM WND GST 3 NNW MOLINE 41.52N 90.51W
02/24/2019 M53 MPH ROCK ISLAND IL MESONET
MESONET STATION IA061, 2 NW MOLINE.
0619 AM SNOW DUBUQUE REGIONAL ARPT 42.41N 90.73W
02/24/2019 M0.4 INCH DUBUQUE IA OFFICIAL NWS OBS
SNOWFALL SINCE 6 AM. HARD TO MEASURE DUE TO
HIGH WIND.
0612 AM NON-TSTM WND GST IOWA CITY MUNICIPALITY 41.64N 91.55W
02/24/2019 M53 MPH JOHNSON IA ASOS
ASOS STATION IOW, IOWA CITY ARPT.
0600 AM SNOW COGGON 42.28N 91.53W
02/24/2019 M0.2 INCH LINN IA CO-OP OBSERVER
CO-OP OBSERVER STATION CGGI4, COGGON.
0555 AM NON-TSTM WND GST MACOMB MUNICIPAL ARPT 40.52N 90.65W
02/24/2019 M52 MPH MCDONOUGH IL AWOS
AWOS STATION MQB, MACOMB ARPT.
0534 AM NON-TSTM WND GST 1 WNW DEWITT 41.83N 90.57W
02/24/2019 M50 MPH CLINTON IA MESONET
MESONET STATION RDWI4, 1 W DEWITT.
0530 AM NON-TSTM WND GST 4 SSE MAYSVILLE 41.60N 90.68W
02/24/2019 M52 MPH SCOTT IA MESONET
MESONET STATION RDVI4, 3 SE MAYSVILLE.
0413 AM NON-TSTM WND GST CLINTON MUNICIPALITY 41.83N 90.33W
02/24/2019 M52 MPH CLINTON IA AWOS
AWOS STATION CWI, CLINTON ARPT.
0342 AM NON-TSTM WND GST 1 SSW DAVENPORT MUNICIP 41.61N 90.59W
02/24/2019 M51 MPH SCOTT IA ASOS
ASOS STATION DVN, DAVENPORT ARPT.
0330 AM NON-TSTM WND GST 2 SSW BERTRAM 41.93N 91.55W
02/24/2019 M52 MPH LINN IA MESONET
MESONET STATION RCRI4, 2 WNW PALISADES STATE
PARK.
0317 AM NON-TSTM WND GST 1 ESE INDEPENDENCE 42.47N 91.88W
02/24/2019 M50 MPH BUCHANAN IA MESONET
MESONET STATION E8796, INDEPENDENCE.
0255 AM NON-TSTM WND GST 1 SW WASHINGTON AIRPORT 41.28N 91.67W
02/24/2019 M54 MPH WASHINGTON IA AWOS
AWOS STATION AWG, WASHINGTON ARPT.
0241 AM NON-TSTM WND GST IOWA CITY MUNICIPALITY 41.64N 91.55W
02/24/2019 M53 MPH JOHNSON IA ASOS
ASOS STATION IOW, IOWA CITY ARPT.
0236 AM NON-TSTM WND GST CEDAR RAPIDS MUNICIPALI 41.88N 91.71W
02/24/2019 M54 MPH LINN IA ASOS
ASOS STATION CID, CEDAR RAPIDS ARPT.
1203 AM HEAVY RAIN 2 W CEDAR RAPIDS 41.98N 91.71W
02/24/2019 M1.42 INCH LINN IA TRAINED SPOTTER
STORM TOTAL.
1136 PM HEAVY RAIN CANTRIL 40.65N 92.07W
02/23/2019 M1.65 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL.
1136 PM HEAVY RAIN 4 N STOCKTON 42.41N 90.00W
02/23/2019 M1.41 INCH JO DAVIESS IL CO-OP OBSERVER
STORM TOTAL SO FAR.
&&
GROSSSpecial weather statement, Feb 24, 10:48 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1048 AM CST Sun Feb 24 2019
IAZ040>042-241900-
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
1048 AM CST Sun Feb 24 2019
...Blowing snow on North to South Roads...
While skies will be mostly sunny late this morning and this
afternoon, the blowing snow will continue with strong west winds
of 30 to 40 mph. Visibilities in open areas will continue to be
reduced under a mile due to blowing snow, and in some cases,
brief blizzard conditions will continue to be possible, mainly on
north to south roads. Winds will decrease slowly this afternoon,
and very gradually, the blowing snow will diminish to drifting
snow.
ERVIN